No, you won't die. You will feel like you're going to, and then you will probably feel like you want to, but you won't die. The withdrawal symptoms will be pretty severe for about five days, though. BuTrans are the patch version of a drug called suboxone, which is another opioid. It's along the lines of methadone in that it can be used to control pain, but it is more often used to help people get OFF opiates. Like methadone it has a very long half-life so while you will start to go through withdrawal symptoms from stopping the oxycontin and percocet within about 12 hours of stopping the drug, you will probably not start withdrawal symptoms from the BuTrans until about 24 to 36 hours after removing the patch.
If you are planning to just stop taking these drugs, you can go to the Substance Abuse forum here on MedHelp and look up "the Thomas Recipe". It will give you a list of things to purchase or collect around your house that you can take to alleviate withdrawal symptoms. You can also call your doctor and get a prescription for Clonidine which is a blood pressure drug, but it works wonders when it comes to relieving withdrawal symptoms. The folks on the Substance Abuse forum are wonderful when it comes to being a support system for people who are withdrawing from any and all drugs, you might want to check them out.
Best of luck to you. I hope you are able to get through it with a minimum of discomfort.
Good luck. I'm curious as to the combination of medications your on. Since BuTrans is used to help people get off narcotics, I'm wondering why you were on the oxycontin and percocet along with that? Why are you being cut off? Were you in a pain management program? I think if we had more information we might be able to offer more advice.
I have the same question as Mellie. Why are you being abruptly cut off from all these medications with apparently no medical support? This is not the normal practice.
You should be eased off or given medications to help ease the symptoms. Will you die?? According to several studies there are no deaths that can be directly linked to just the abrupt cessation of an opiate. However be prepared, seizures have been reported and the path will not be pleasant.
As Ghilly suggested you may want to visit the Addiction Substance Abuse Forum for more information and support. They are wonderful.
Good Luck and Please let us know how you are doing.
Without really knowing your full medical history no one can say what could happen but no usually people do not. You may feel like you are at times though. It is very tough this is why is it highly advisable ts with a Doctor. Why go thru all that pain when your Doc can make it soooo much easier on you and your body too!
Whatever we can do we will help all we can:) Good luck and let us know how your doing please
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.